Discussions that mention valium

Addiction & Recovery board


Clara,
It is hard to do alone - but who you tell and who you don't is a completely personal choice. There is a 12 step program I like in addition to NA - it is called Overcomers Outreach and is a bible based 12 step program. I don't know how popular it is in other parts of the country but we had meetings here in Georgia. Also a new one has started I've visited a couple of times called Celebrate Recovery - also a bible based program. Do you have a serenity bible? I have one and in addition to the other 12 step books and literature I have I find it very useful. It has bible verses linked to the 12 step concept as they apply to spiritual principles of recovery - like Humility, powerlessness, willingness, etc..

You start felling withdrawl as you dorp the dose. I understand how uncomfortable it is. That's one of the reasons I ended up just going cold turkey after a while - if I'm going to feel rotten I might as well get it over with instead of going through it every couple weeks. But I do recommend getting as low as you can before you step off.

You're right - it's ll relative. If you feel addicted and powerless over your need to take the drugs, if you feel like it is controlling you life, you have cravings, you use for "relief" of non-physical symptoms, etc.. you are as much an addict as the person taking 200mg of Oxycontin a day. There is no minimum or maximum requirement.

You're right - blaming doesn't solve the proble, It can partially explain the process and the seemingly insane reactions - but it sure doesn't fix it.

All I can recommend for withdrawls is over the counter medications. They dp ease symptoms - but there's nothing like time. Another think I'd suggest if you haven't already - cut off your source. Tell your doctor and they can actually help you and support you. Plus it removes the temptation that makes it so easy to go back in a weak moment.

For symptoms of withdrawl you can try Advil or Motrin or Alleve - whatever works best for you for body aches & feverish feelings, Immodium for stomach symptoms, very hot baths & lots of them, rest, drink fluids to stay hydrated, eat small amounts of food even if you don't feel like it, I took multivitamin, vitamin B12 and Vitamin B6. I also took prescribed valium the first 3 days to help with anxiety and sleep. After that relaxation techniques can help with sleep as can Tylenol PM or Melatonin as prescribed. There is a prescription BP med called Clonidine that many people use in very small doses to offset some of the symptoms - you could probably get it from your physician if you talk to him and explain what you are going through.

This is all I can think of for now. Come back often and let us know how you are. We will be here for support. Just give a shout when you need us and just to let us know how you are. Someone will answer once we've had time to see the post.

God Bless & Best of Luck. Try to relax as much as you can - you can get through this. We really do understand because we've been there.